MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB PERIPROSTHETIC DISTAL FEMUR PLATE, RIGHT, 9 HOLES, L. 238 MM; PLATE, FIXATION, BONE

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB PERIPROSTHETIC DISTAL FEMUR PLATE, RIGHT, 9 HOLES, L. 238 MM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 05/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Source foreign: (b)(6).Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a femoral plate had been implanted and approximately 6 months later, due to an accidental fall of the patient, the plate broke together with a transverse bone fracture, and revision surgery was required.Due diligence is in progress for this complaint; to date, no additional information or product has been received.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complained ncb plate was returned for examination.No screws or other concomitant implants were received.The plate has fractured around half way of its length and through a screw hole.There are multiple scratches seen on both sides of the plate.No clear signs of beach lines can be seen when observing the fracture site of both the proximal and distal part of the ncb plate.Review of the device history records identified no deviations or anomalies during manufacturing.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Device is used for treatment.Medical records were not provided.No beach lines are seen on the fracture site of both the proximal and distal part of the ncb plate.Therefore, it is likely that a forced fracture occurred due to the fall event that the patient sustained.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NCB PERIPROSTHETIC DISTAL FEMUR PLATE, RIGHT, 9 HOLES, L. 238 MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14873262
Report Number0009613350-2022-00348
Device Sequence Number7050287
Product Code HWC
UDI-Device Identifier00889024297555
UDI-Public(01)00889024297555(11)210831(10)3083036
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0203264009
Device Lot Number3083036
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown